Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


FEAR OF RESISTANCE
Mar 6, 2005

hello, in nigeria we do not have many doctors on aids meds. i was placed on combivir and viracept i used this for 2 months 3 months after i found out i was pregnant. we couldnt get viracept so i was changed to viramune (made in india)after about 10 days of taking only combivir. i reacted to viramune and now that viracept is back fully in the country my doc wants me back to viracept this is after a month of viramune. i have stopped viramune since four days now as i read it stays in the system for some days before starting viracept, with taking viracept and combivir for two months my lab results showed an increase in cd4 from 74 to 144 and from 5.1m viral load to non dectectable. going back to viracept after one month of viramune i am scared i may have developed resistance to viracept which is my preferred drugs. please advice me. Thanks. lizzy

Response from Dr. Sherer

I don't have enough information, in particular the viral loads (if any) during the most recent period of stopping viramune, and during or after being on combivir only for 10 days. I agree with your concern, but I would agree that the best course at present is to return to viracept with two other nucleosides and see what happens. Often early failure with viracept involves resistance first to lamivudine, so if there are alternative nucleoside options, such as substituting DDI for 3TC, or simply adding it, you and your doctor might consider it. If you resume viracept for 1 month and repeat the virus load, you should have in indication of the utility of the regimen. Other aspects of the answer to what to do next will of course depend on the options available. I urge you to talk to your doctor about these issues.


Previous
Suddenly Dedectable
Next
Blip or Developing Resistace

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement